Facebook Pixel
ask: 

Constant Brown Spotting

By April 23, 2009 - 5:06pm
 
Rate This

I have had brown spotting for about 5 years now, but I have a normal period every month. For about a week after my period I have no spotting, but after that I have constant brown spotting until my next period. I have told my doctor about this and he doesn't really even acknowledge it. I was going to the health clinic when I first started experiencing this and they would keep changing my birth control pills to see if it helped and it didn't. I have gone off the pill for years and that didn't help either. Also just thought that I would mention that I get a lot of headaches, I am tired a lot and I have a lowe sex drive in case it could be connected.

Add a Comment83 Comments

EmpowHER Guest
Anonymous

Does anyone actually have an advice of how to stop this?

October 19, 2014 - 2:59pm
EmpowHER Guest
Anonymous (reply to Anonymous)

Is it normal for women at younger ages to do this? I am 17 and I just wanted to know if this is normal, or if I should get this checked out. I am not sexuall active, and my periods are highly irregular, and I'm highly active. I would just like to know how to decrease or prevent this... Or at least know what is going on. I would like to save my money, and underwear. Lol

March 15, 2016 - 11:28pm
Guide (reply to Anonymous)

Hi Anonymous,

Considering your age, history of "highly irregular" periods and constant brown vaginal spotting, you really must schedule an appointment with a gynecologist.

Regards,
Maryann

March 16, 2016 - 8:37am
EmpowHER Guest
Anonymous

I am 48 years young with 2 children ages 25 and 22. I just started having this problem about 2 years ago, it started with head aches and very heavy periods. That's when I started taking IBUPROFEN every day, and it's getting worse. I just read about other women taking ibuprofen and having the same problems. I'm going to get off of ibuprofen and suffer the cramps and discomfort and see if it makes a difference . I sure hope so. I'm very frustrated about all the extra wiping and extra tampons, and the money I could be using to buy new clothes :) :)

October 13, 2014 - 8:00pm
EmpowHER Guest
Anonymous

I'm just wondering if any of you used a Nuva Ring as a form of birth control? I did for about 10 years and I wonder if it has caused this problem for me. I'm 47 and am sure I haven't miscarried at this point in my life so it couldn't be that for me.

August 27, 2014 - 6:33pm
EmpowHER Guest
Anonymous (reply to Anonymous)

I started NuvaRing and it wasn't until then the spotting began. It's been 2 years and the spotting has not stopped. Every now and then, the only time there isn't spotting is a week after my cycle ends.
I've been back and forth, to different gynecologists doing different exams, birth control. ..no luck.

January 10, 2015 - 9:52pm
EmpowHER Guest
Anonymous

I had brown spotting after a miscarriage 2 years ago. After 4 months of it, I reluctantly got the Mirena inserted. After two months, the spotting stopped!!!!! However, I'm now ready to try again so I got the Mirena removed. I got one normal period after 2 months and when my second period should have came, I got the dreaded brown spotting :(
So, if you don't want to get pregnant, try Mirena, if you do...I wish I hada solution. Good luck ladies!

July 15, 2014 - 9:38am
EmpowHER Guest
Anonymous

I am concerned because I am having similar problem. I've never been pregnant and have never been on birth control. in about 2 years ago I've been having a constant period and it won't go away sometimes it stops for maybe 2 or 3 days but it comes right back on. Sometimes it's a heavy flow and sometimes it's really light in other times it comes down a dark brownish color and I'm really concerned because I'm only 22 and I really want kids and I don't know if it's because I'm infertile or what the cases I'm just concerned and I really want to know because I would love to have children someday and I really hope this isn't gonna cause me not to have any

November 14, 2012 - 11:28pm
EmpowHER Guest
Anonymous (reply to Anonymous)

I didn't know if anyone responded to yours but I had the same problem. I was on my period for months on end, literally over a year, with extremely heavy bleeding and the only thing that stopped it was sprintec birth control pills. nothing else worked, not even the depo.

January 2, 2015 - 10:09pm
EmpowHER Guest
Anonymous

Hi all,

I too have been dealing with the annoying brown spotting on and off for about 4-5 years. I was on various types of birth control to try to treat...I had the most success with FemConFE since it has a higher amount of hormones, but I still had spotting btw periods, just less of it. I was also on spironolactone with the BC for acne, and it its known to cause irregularity. But that's what the BC is supposed to control. Anyhow, I thought, why not just stop everything for a while and see what happens? So, I got a copper non-hormonal IUD and stopped taking all meds for about a year or so. Still had spotting, I'd say about 18-22 days out of the month, and I had no idea when my period was. My GYN tried the progesterone thing, to no avail. Meanwhile, my acne got really out of control. Went to an endocrinologist and all of my hormone levels were normal. He just said my uterine lining was really thin, so he gave me some estrogen patches to wear for a few weeks, then I used the progesterone cream for a few weeks....and ....ohmygod....I started to have a decrease in spotting. I also started taking 400IU of Vitamin E every day as I've seen that sometimes helps with spotting associated with an IUD. So, then I had a period about ever 6 weeks or so with a lil (like 3-5 days) of spotting before and after. It was bliss! Except I had a pizza face. Back to spironolactone. Didn't really have spotting issues with it either for about 5 months. Now it's returning. :-( So, here's how I deal with it:

If I take ibuprofen several times through out the day for a couple of days, it does decrease, to just a couple spots when wiping. But of course, you can't just take ibuprofen all day every day.

I use a Diva Cup on my spotting days...this catches most of it, I don't have to deal with tampons, and I don't have to deal with awkward, soggy pantyliners. I take it out at night. Usually most of the gunk has been collected in the Diva Cup, so I'm kinda spot free for the night. And I'm usually okay during sex, as long as I've had the cup in for several hours before had.

During my actual period, I just use tampons, because I get scared I'll accidentally yank my IUD out as my cervix is lower during the period.

It's not totally ideal, but it works. And my husband is pretty understanding. We still have sex...just...no oral unless I'm spot free :-( But hey. I do get lucky once in a while. ;-)

Hope that helps!

August 29, 2012 - 7:42am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!